It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board


Bipolar Disorder Board Index


[QUOTE=dreams in neon;3897524]When used alone, anti-depressants can induce mania. However, if they are used with one or two mood stabilizers, this lessens the chances of that happening. I'm taking Fluoxetine (Prozac generic) and am also taking Depakote and Topamax (for migraines), so the fact that I'm on 2 mood stabilizers is protecting me enough from experiencing manic episodes.

As for your question about how long it takes to become stable, it varies from person to person. What complicates this is the fact that meds work differently for everyone. What works well for one person may not work well for another.

I've been unstable with my rapid cycling for the past 1.5 years and was just put on a new med that seems to be helping me. Whenever I feel myself start to cycle into agitation, I take this med (Clonazepam) and it calms me down in 20 minutes. It has only been 2 days since I started taking it, but it has been a real Godsend for me just the same because I feel as if I've been given my life back.

It should be noted that it can take 6-8 weeks before medication is fully absorbed in the bloodstream and side effects begin to decrease or disappear completely.

As far as Lamictal is concerned, the therapeutic dose is 100mg and up. 50mg is a moderate dose, but I'm assuming that your pdoc is titrating you to a higher dose? Is that correct?

I wish you all the best with your meds.[/QUOTE]
todreamsinneon
Thanks for your feed back. I was on 100 mgs of Lamictal and my heart was racing and I could hear my heart beats in my ear - so was taken down to 50. My next appt wasn't until 3/10 but called pdoc today and she is getting me in tomorrow at 6:30 PM. I have been very agitated and anxious for past seven days (last saw doc 2/2). Seroquel does help me sleep but in AM all the panic and agitation starts with racing thoughts of my brother who passed (I was his caretaker). The more I read abot bipolar I'm finding that it could take some time to get the right combination of meds. It seems the pdoc I'm going to now is very much against taking any ssri's for bipolar. I've only been with her since Nov 3 so I'll give it more time or perhaps get a second opinion. I'm so glad I found this site. It's very lonely and scary having this disease. Again, thanks for your info and I'll talk to you soon. lmalise





All times are GMT -7. The time now is 10:19 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!